Oct 18, 2009
I suffer from lipoatrophy and i am now on Viramune and truvada but it seems the lipo has gotten worse. what medications do you suggest i try to stop the progression of lipo... also is there any way of gaining ANY weight at all????
Response from Dr. Pierone
Hello, and thanks for posting.
This combination has a low risk of lipoatrophy so there are no obvious medication switches to consider.
There are many factors that may produce weight loss or prevent restoration of weight. These include medications (especially if associated with low level nausea), endocrine disorders (hyperthyroidism, hypogonadism), suboptimal diet, anxiety, depression, intestinal parasites, infections, malignancy (not commonly though), and inflammatory conditions.
So a thorough evaluation is an important starting point. I suggest that you discuss this issue with your doctor and explore some of the possibilities and see what can be determined.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Bacterial Vaginosis Clear On Its Own?
- What Kind Of Blood Test Do You Use For Herpes?
- What Can You Do To Make A Person More Comfortable Who Has Shingles?
- Risks Of Unprotected Sex With Inactive Herpes
- Time Frame After Contracting Herpes Before It Shows Up On An Std Test
- What Is The Best Way To Treat Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.